Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 5, 2018, 8:24 PM EDT for Alleghany County, Craig County, Giles County, Virginia; Greenbrier County, Monroe County, West Virginia. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2018, 8:24 PM EDT (00:24 UTC)
- Expired
- May 5, 2018, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Craig County, VA, Giles County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:38 PM EDT | TSTM WND DMG | 3 Ne White Sulphur Spri, WV | TREES DOWN NEAR HIGHWAY 92. |
| May 5, 8:51 PM EDT | HAIL 0.5 | Maggie, VA | DIME SIZED HAIL FELL IN MAGGIE |
| May 5, 8:54 PM EDT | HAIL 0.5 | 5 Sw Sinking Creek, VA | HALF AN INCH SIZED HAIL FELL ALONG NORTHSIDE ROAD NEAR SIMMMONSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted.
131
WUUS51 KRNK 060024
SVRRNK
VAC005-045-071-WVC025-063-060100-
/O.NEW.KRNK.SV.W.0019.180506T0024Z-180506T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
824 PM EDT SAT MAY 5 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Western Alleghany County in west central Virginia...
Northeastern Giles County in southwestern Virginia...
Craig County in southwestern Virginia...
Southeastern Greenbrier County in southeastern West Virginia...
Eastern Monroe County in southeastern West Virginia...
* Until 900 PM EDT
* At 823 PM EDT, severe thunderstorms were located along a line
extending from near Frankford to near Cascades, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alleghany...
Lewisburg...
White Sulphur Springs...
Ronceverte...
and Union.
This includes The following Location The West Virginia State
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3795 8005 3794 8003 3795 8001 3738 8016
3737 8021 3737 8064 3793 8049
TIME...MOT...LOC 0023Z 264DEG 41KT 3792 8044 3740 8056
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
538
WWUS51 KRNK 060040
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
840 PM EDT SAT MAY 5 2018
VAC005-045-071-WVC025-063-060100-
/O.CON.KRNK.SV.W.0019.000000T0000Z-180506T0100Z/
Alleghany VA-Giles VA-Craig VA-Greenbrier WV-Monroe WV-
840 PM EDT SAT MAY 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTHEASTERN
GILES AND CRAIG COUNTIES IN SOUTHWESTERN VIRGINIA...SOUTHEASTERN
GREENBRIER AND EASTERN MONROE COUNTIES IN SOUTHEASTERN WEST
VIRGINIA...
At 840 PM EDT, severe thunderstorms were located along a line
extending from near Alvon to Paint Bank to near Huffman, moving east
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alleghany...
Lewisburg...
White Sulphur Springs...
Paint Bank...
and Sinking Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3795 8005 3794 8003 3795 8001 3738 8016
3737 8021 3737 8064 3750 8060 3760 8044
3793 8041
TIME...MOT...LOC 0040Z 287DEG 39KT 3794 8029 3758 8030 3737 8045
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DS341
WWUS51 KRNK 060100
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
900 PM EDT SAT MAY 5 2018
VAC005-045-071-WVC025-063-060110-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-180506T0100Z/
Alleghany VA-Giles VA-Craig VA-Greenbrier WV-Monroe WV-
900 PM EDT SAT MAY 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEGHANY COUNTY IN
WEST CENTRAL VIRGINIA...NORTHEASTERN GILES AND CRAIG COUNTIES IN
SOUTHWESTERN VIRGINIA...SOUTHEASTERN GREENBRIER AND EASTERN MONROE
COUNTIES IN SOUTHEASTERN WEST VIRGINIA HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3795 8005 3794 8003 3795 8001 3738 8016
3737 8021 3737 8064 3750 8060 3760 8044
3793 8041
TIME...MOT...LOC 0100Z 264DEG 41KT 3796 8003 3760 8004 3739 8019
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:32 PM EDT, 52 minutes earlier.
Area forecast discussion, May 5, 7:32 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 732 PM EDT Sat May 5 2018 .SYNOPSIS... A stalled frontal boundary draped over the area will lift north overnight as a low pressure system tracks into the Ohio Valley. A weak cold front will pass over the region Sunday morning, followed by another on Monday. A stronger front is possible on Thursday. && .NEAR TERM /THROUGH SUNDAY/... As of 715 PM EDT Saturday... Very active from WV to TN this evening with heavy showers and storms, some which produced large hail along the KY/VA border counties into WV. A few stronger storms made it into our WV counties with quarter sized hail this afternoon in Mercer County. Early this evening, line of storms moving into Southern WV to far SW VA north of a frontal boundary should move slowly east to northeast into the New River Valley to Alleghanys. HRRR appears to have some handle on it but may be too slow. As the low moves into the southwest VA mountains by midnight the area with better lift to shift northward into the Southern Shenandoah Valley to Alleghanys. Still should only see isolated to low chance coverage east of the foothills, and south of the NC/VA border. Airmass will stabilized with limited severe potential but will still have to watch for heavier downpours leading to localized flooding. Previous discussion from early afternoon... An upper level trough will drive a surface low northeastward across central Tennessee and Kentucky this evening. This low pressure system is expected to stay west of the Appalachians as a weak insitu wedge hovers over the Mid Atlantic region. Moisture from the low to the west will overrun the wedge in the east, bringing rain to area north of HWY 460 with the heavier rain occuring north of I64. This low will also help erode the wedge overnight, which could give way for scattered storms persisting into Sunday morning. Also this evening and as the wedge erodes across the mountains and eventually in the east, scattered storms are possible and could bring localize heavy downpours as PWATS are running around an inch. Rainfall amounts over the next 24 hours will range from 1-2 inches in southeastern West Virginia and up to an inch in the mountains of southwest Virginia. Across the piedmont and foothills counties and NW North Carolina mountains, upwards to a half of an inch is possible. By rise Sunday, the surface low should be near Pittsburgh and the trailing cold front tracks across West Virginia. The front moves quickly crosses the area Sunday morning. Only light rainfall is expected with the frontal passage as bulk of the heavier rain and deeper moisture tracks north with the low. As the front moves east Sunday, temperatures will be slightly cooler than normal. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 215 PM EDT Saturday... Easterly moving upper low fills and becomes part of long wave high amplitude trough over the eastern United States by Monday. Nearly closed 500 MB low develops over the Carolinas by Tuesday morning. Surface wedge develops for Monday and Tuesday with abundant cloud cover. Clouds and precipitation will hold back daytime temperature rise. Will trend toward cooler guidance for highs on Monday and Tuesday. Have slightly increased probability of rain on Monday and Tuesday. Best chance will be in the mountains and foothills. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 115 PM EDT Saturday... Upper low move northeast by Wednesday night with pattern becoming more zonal but still with some weak troughing as short waves track through the northern stream Thursday and Friday. Large differences in the models after Thursday, especially in western United States. 06Z GFS and 00Z ECMWF/CMC were completely out of phase. WPC is leaning toward trough in the western United States but not to the extent of the CMC/ECMWF. Surface wedge breaks on Wednesday with increasing southwest wind ahead of the low pressure system approaching from the Ohio Valley. This low crosses the areas pushing a cold front through the Mid Atlantic region on Thursday. At this time models indicate enough forcing and instability for thunderstorms on Thursday afternoon and evening. Will keep the forecast dry for Friday and Saturday behind this system. Temperatures will be near normal through the period with a warming trend at the end of the week. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... As of 720 PM EDT Saturday... Timing showers and storms to impact BLF/LWB in the 00z to 02z time frame, with more tempo groups for ROA/BCB around 01-03z. Through the night expect better coverage of showers to stay over the Alleghanys and into LWB, while further east coverage will be more scattered to none at all. Low pressure shifts east to the piedmont by 12z Sunday and mainly concerned about low cigs and vsbys with fog overnight as airmass moistens up. Will see most of the forecast area with sub-VFR through 12z Sunday, with at times IFR or LIFR with cigs in the mountains. .Extended Aviation Discussion... Another cold front could arrive on Monday to spark added showers. By Tuesday, high pressure will build over the New England, which will start a period of east winds ushering marine air from the Atlantic Ocean that should provide lower ceilings and visibilities espcly southern and southwest sections. Drier air as winds turn more southerly and the weak wedge breaks down should allow for improvement to VFR on Wednesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...RCS/WP
Hazardous weather outlook, May 5, 4:37 AM EDT, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 437 AM EDT Sat May 5 2018 VAZ007-009>011-018>020-WVZ042>044-507-508-060845- Tazewell-Smyth-Bland-Giles-Craig-Alleghany VA-Bath-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 437 AM EDT Sat May 5 2018 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected Saturday afternoon into the evening. Locally heavy downpours are possible with these showers and thunderstorms, which may cause localized minor flooding. There is a marginal risk of excessive rainfall for today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ012>017-022>024-032>035-043>047-058-059-060845- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 437 AM EDT Sat May 5 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 6:45 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
645 PM EDT SAT MAY 5 2018
VAZ007-009-052315-
Tazewell-Smyth-
645 PM EDT SAT MAY 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SMYTH AND CENTRAL TAZEWELL COUNTIES...
Until 715 PM EDT
At 644 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Amonate to 7 miles southwest of
Chilhowie. Movement was east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with a few
of these storms.
Locations impacted include...
Tazewell...
Saltville...
Chilhowie...
Cedar Bluff...
and Amonate.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3696 8179 3696 8178 3698 8179 3724 8174
3724 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8146 3727 8143
3673 8157 3673 8167 3679 8170 3689 8180
TIME...MOT...LOC 2244Z 260DEG 22KT 3721 8168 3674 8179
DSSpecial weather statement, May 5, 7:15 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
715 PM EDT SAT MAY 5 2018
VAZ007-009-010-012-WVZ042-052345-
Tazewell-Bland-Wythe-Smyth-Mercer-
715 PM EDT SAT MAY 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN SMYTH...EASTERN TAZEWELL...BLAND...NORTHWESTERN WYTHE
AND SOUTHERN MERCER COUNTIES...
Until 745 PM EDT
At 715 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Boissevain to Atkins. Movement was
east at 55 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bluefield...
Wytheville...
Bland...
Rural Retreat...
and Ceres.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 8145 3732 8095 3730 8095 3729 8097
3729 8098 3728 8100 3727 8101 3722 8095
3691 8093 3684 8145
TIME...MOT...LOC 2315Z 259DEG 47KT 3726 8143 3687 8142
DSSpecial weather statement, May 5, 7:17 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
717 PM EDT SAT MAY 5 2018
VAZ007-WVZ042-043-052345-
Tazewell-Mercer-Summers-
717 PM EDT SAT MAY 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN TAZEWELL...SOUTHERN SUMMERS AND MERCER COUNTIES...
Until 745 PM EDT
At 717 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Flat Top to Boissevain. Movement was
northeast at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with a few
of these storms.
Locations impacted include...
Princeton...
Hinton...
Athens...
Matoaka...
and Camp Creek.
This includes The following Location Mercer County Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3726 8146 3727 8145 3728 8142 3731 8140
3732 8137 3742 8131 3742 8128 3745 8130
3750 8126 3751 8121 3758 8119 3760 8114
3759 8109 3761 8106 3762 8107 3773 8067
3733 8096
TIME...MOT...LOC 2317Z 244DEG 43KT 3757 8112 3729 8138
DSSpecial weather statement, May 5, 7:23 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
723 PM EDT SAT MAY 5 2018
WVZ043-507-508-060000-
Western Greenbrier-Summers-Eastern Greenbrier-
723 PM EDT SAT MAY 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN GREENBRIER AND NORTHERN SUMMERS COUNTIES...
Until 800 PM EDT
At 722 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Babcock State Park to
near Sandstone to near Jumping Branch. Movement was east at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Hinton...
Rainelle...
Alderson...
Rupert...
and Sandstone.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3783 8054 3772 8063 3773 8066 3767 8069
3761 8106 3762 8107 3765 8106 3770 8098
3772 8097 3770 8091 3767 8090 3768 8088
3773 8090 3774 8092 3777 8089 3782 8094
3787 8081 3787 8075 3795 8081 3801 8062
TIME...MOT...LOC 2322Z 261DEG 36KT 3789 8097 3778 8093 3763 8104
DSSpecial weather statement, May 5, 7:50 PM EDT, 34 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 750 PM EDT SAT MAY 5 2018 VAZ010>013-WVZ042>044-060015- Giles-Pulaski-Bland-Wythe-Mercer-Summers-Monroe- 750 PM EDT SAT MAY 5 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PULASKI...GILES...EASTERN BLAND...NORTHERN WYTHE...SOUTH CENTRAL SUMMERS...EASTERN MERCER AND SOUTHWESTERN MONROE COUNTIES... Until 815 PM EDT At 749 PM EDT, radar indicated strong thunderstorms were located along a line extending from Lick Creek to Favonia. Movement was east at 45 mph. Winds in excess of 40 mph and half inch hail are possible with a few of these storms. Locations impacted include... Pulaski... Wytheville... Bland... Pearisburg... and Narrows. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3751 8054 3699 8076 3691 8124 3753 8099 TIME...MOT...LOC 2349Z 256DEG 40KT 3748 8094 3694 8117 DS
Special weather statement, May 5, 8:03 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
803 PM EDT SAT MAY 5 2018
WVZ043-507-508-060030-
Western Greenbrier-Summers-Eastern Greenbrier-
803 PM EDT SAT MAY 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN GREENBRIER AND NORTHEASTERN SUMMERS COUNTIES...
Until 830 PM EDT
At 802 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Anjean to near Glenray. Movement was
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with a few
of these storms.
Locations impacted include...
Lewisburg...
Ronceverte...
Alderson...
Rupert...
and Renick.
This includes The following Location The West Virginia State
Fairgrounds.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3806 8030 3771 8043 3771 8057 3773 8066
3770 8067 3770 8078 3799 8067
TIME...MOT...LOC 0002Z 252DEG 29KT 3797 8061 3771 8070
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:37 PM EDT | Special Weather Statement | RNK | Giles | 23 min |
| May 5, 9:02 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 28 min |
| May 5, 9:11 PM EDT | Areal Flood Advisory | RNK | Craig | 4 hr |
| May 5, 9:33 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| May 5, 9:42 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 33 min |
| May 6, 10:05 AM EDT | Areal Flood Advisory | RNK | Alleghany | 6 hr |
| May 6, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 22 min |
| May 6, 5:35 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| May 6, 5:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| May 6, 5:59 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| May 6, 6:37 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| May 6, 7:24 PM EDT | Special Weather Statement | RNK | Halifax | 21 min |
| May 5, 8:03 PM EDT | Special Weather Statement | RNK | Greenbrier | 27 min |
| May 5, 8:30 PM EDT | Special Weather Statement | RNK | Greenbrier | 30 min |
| May 5, 8:38 PM EDT | Special Weather Statement | RNK | Monroe | 37 min |
| May 6, 6:09 AM EDT | Areal Flood Advisory | RNK | Monroe, Summers | 6 hr |
| May 6, 10:57 AM EDT | Areal Flood Advisory | RNK | Greenbrier, Monroe | 6 hr |
| May 6, 11:57 AM EDT | Areal Flood Warning | RNK | Monroe, Summers | 6 hr |
| May 6, 5:39 PM EDT | Areal Flood Warning | RNK | Monroe, Summers | 6 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.